How can LFT counts be brought down to normal?
User rating for this question
I was diagnosed with Hepatitis A on 01.08.2013. All my LFTs were high (Bilirubin 9, AST 195, ALT 610, GGT 500). By 01.10.13 all my LFTs came back to normal except ALT 60 and GGT80. Doctor informed that I have recovered and was told to stop medication (Liv 52 & Liveril Forte) Now on 15.11.13 all my LFTs are still normal except ALT83 and GGT105. I started smoking 1-2 cigarettes from november but have continued normal diet and I have not consumed alcohol. Please suggest how can I bring these levels back to normal?? and when can I start alcohol consumption?
Posted Sun, 22 Dec 2013 in Liver and Gall Bladder
Answered by Dr. Ratnakar Kini 1 hour later
Brief Answer: Detailed answer given below Detailed Answer: Hi, Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. There are various ways hepatitis A infection manifests and one such manifestation is relapsing type. In this type, there will be two or three bouts of hepatitis A infection occuring. You continue taking liver supportive medications and the liver will recover over a couple of weeks. Also make sure that you do not have any other risk factors that also can cause liver damage including other viral infections like hepatitis B and C and do not take medications that can damage the liver. You can discuss about this with your doctor. Till the liver enzymes return to baseline values, do not start drinking alcohol. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Follow-up: How can LFT counts be brought down to normal? 11 minutes later
Answered by Dr. Ratnakar Kini 26 minutes later
Brief Answer: Detailed answer given below Detailed Answer: Hi, Smoking do effect the recovery of a diseased liver. But as I said before other contributing factors should also be looked in to. Hepatitis A is spread through feces. It is contagious usually for about 2 weeks after the appearance of the symptoms. But sometimes the virus is shed in feces for many weeks. There is no harm if you start having fried food now. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Follow-up: How can LFT counts be brought down to normal? 44 minutes later
I was checked for Hepatitis B & C & E and all were negative. So what could be reason for the liver damage then? Would also like to inform that I have a weird feeling just below my rib cage when pressed on the right side. It does not pain. What could be the reason for this or is it just in my head?? Thank you.
Answered by Dr. Ratnakar Kini 14 minutes later
Brief Answer: Detailed answer given below Detailed Answer: Hi, I have mentioned in my first post that you could be having a relapsing type of hepatits A which could be the reason for the liver function test to remain abnormal even after 3 months. The discomfort you have below the rib cage could be due to either due to ulcer disease or the liver disease you have. Antacid medications would provide relief if it is due to ulcer disease. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Follow-up: How can LFT counts be brought down to normal? 13 days later
Doctor, Please refer earlier discussion. I have consequently taken 2 LFTs, the results are as below- 22.11.13 - ALT - 75 & GGTP - 86 (Rest all normal) 29.11.13 - ALT - 78 & GGTP - 79 & Globulin -1.7 (Rest all normal) I have continued with my medication (Liv 52 & Liveril Forte) for the past 2 weeks. I have been having slight itching since 10.11.13. I am a bit worried now, why these liver enzymes are still not returning to the normal range?? Also what steps do I need to take for these levels to return to normal?? Thank you.
Answered by Dr. Ratnakar Kini 3 days later
Brief Answer: Detailed answer given below Detailed Answer: Hi, Thanks for getting back to me with more question. As I told in my earlier post it could be a relapsing type of hepatitis A and it could last for a couple of months. I also told you other causes should also be ruled out. You replied that B, C and E were negative. But you have to look other causes like a fatty liver, metabolic and autoimmune causes. I would advice you to consult to consult a gastroenterologist/hepatitis in your area for all these tests. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
People also viewed
- Is tiredness a side effect of anafranil?
- Elevated liver enzymes bilirubin ast alt sweating
- Elevated liver enzymes diarrhea fatigue insomnia
- Elevated liver enzymes in newborns
- What are the side effects of azo-septic?
- Elevated liver enzymes and nicotine gum
- How to bring down eosinophil count
- Elevated liver enzymes and loestrin 24 fe
- Bili count lft test
- Diet to lower lft count
- Is nosebleeds a side effect of afinitor?
- How can lft counts be brought down to normal
- Is dark urine a side effect of actigall?
- How to get haemoglobin count down
- Is dark urine a side effect of aromasin?